Alert archive / New York / Gale Watches in 2021

Gale Watch 11, NWS New York, NY

April 29, 2021

NWS New York, NY issued this gale watch at Apr 29, 2021, 4:26 AM EDT. It took effect at Apr 30, 2021, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 4:26 AM EDT (08:26 UTC)
In effect from
Apr 30, 2021, 12:00 PM EDT
Expired
Apr 29, 2021, 3:33 PM EDT
In force
Issued by
NWS New York, NY

The text

As transmitted.

641 
WHUS71 KOKX 290826
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
426 AM EDT Thu Apr 29 2021

ANZ350-353-355-292300-
/O.NEW.KOKX.SC.Y.0046.210429T2200Z-210430T1600Z/
/O.NEW.KOKX.GL.A.0011.210430T1600Z-210501T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
426 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 30 kt and seas 5 to 8 feet expected. For 
  the Gale Watch, west winds 20 to 30 kt with gusts up to 45 kt 
  and seas 7 to 10 feet possible.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 PM this evening to 
  noon EDT Friday. For the Gale Watch, from Friday afternoon 
  through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ331-332-335-338-340-345-292300-
/O.NEW.KOKX.GL.A.0011.210430T1600Z-210501T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
426 AM EDT Thu Apr 29 2021

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

* WHAT...West winds 20 to 25 kt with gusts up to 40 kt and seas 3
  to 5 feet possible on Long Island Sound.

* WHERE...Long Island Sound, New York Harbor, Peconic and 
  Gardiners Bays, and South Shore Bays from Jones Inlet through 
  Shinnecock Bay.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
2 follow-up statements
339 
WHUS71 KOKX 291432
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1032 AM EDT Thu Apr 29 2021

ANZ350-353-355-300345-
/O.CON.KOKX.SC.Y.0046.210429T2200Z-210430T1600Z/
/O.CON.KOKX.GL.A.0011.210430T1600Z-210501T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1032 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 30 kt and seas 5 to 8 feet expected. For 
  the Gale Watch, west winds 20 to 30 kt with gusts up to 45 kt 
  and seas 7 to 10 feet possible.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 PM this evening to 
  noon EDT Friday. For the Gale Watch, from Friday afternoon 
  through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ331-332-335-338-340-345-300345-
/O.CON.KOKX.GL.A.0011.210430T1600Z-210501T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
1032 AM EDT Thu Apr 29 2021

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WHAT...West winds 20 to 25 kt with gusts up to 40 kt and seas 
  3 to 5 feet possible on Long Island Sound.

* WHERE...Long Island Sound, New York Harbor, Peconic and 
  Gardiners Bays, and South Shore Bays from Jones Inlet through 
  Shinnecock Bay.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
298 
WHUS71 KOKX 291933
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
333 PM EDT Thu Apr 29 2021

ANZ350-353-355-300845-
/O.EXT.KOKX.SC.Y.0046.210429T2200Z-210430T1000Z/
/O.UPG.KOKX.GL.A.0011.210430T1600Z-210501T1000Z/
/O.NEW.KOKX.GL.W.0017.210430T1000Z-210501T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
333 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 45 kt and seas 7 to 10 feet expected. For the Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  30 kt and seas 4 to 7 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...For the Gale Warning, from 6 AM Friday to 6 AM EDT 
  Saturday. For the Small Craft Advisory, until 6 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ331-332-335-338-340-345-300845-
/O.UPG.KOKX.GL.A.0011.210430T1600Z-210501T1000Z/
/O.NEW.KOKX.GL.W.0017.210430T1000Z-210501T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
333 PM EDT Thu Apr 29 2021

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 45 kt. Seas 3 to
  6 feet expected on the Sound.

* WHERE...Long Island Sound, New York Harbor, Peconic and 
  Gardiners Bays, and South Shore Bays from Jones Inlet through 
  Shinnecock Bay.

* WHEN...From 6 AM Friday to 6 AM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Apr 29, 4:22 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 29, 4:22 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
422 AM EDT Thu Apr 29 2021

.SYNOPSIS...
A stationary front will remain in the vicinity of the region
today with a strengthening low pressure system and strong cold
front moving through the region Thursday Night. A second cold
front will move through Friday night, followed by high pressure
building in for the weekend. A warm front will approach for
Sunday night. A frontal system and its associated low pressure
will attempt to approach on Tuesday and may linger nearby into
Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A stationary boundary will remain near the region today as a
series of low pressure waves track northeast along this boundary
into tonight. Late tonight, the associated cold front with the
system moves across the region.

The first of a series of waves appears to come through early
this morning, followed by a second later this afternoon. The set
up has not changed too much from previous forecast, with the
potential for an axis of heavy rain this afternoon into this
evening with deep layered lift (approaching trough, upper level
jet, and strengthening SW llj), weak elevated instability, and
moisture convergence of a +3-4 std PWAT airmass in vicinity of
stationary boundary ahead of a strengthening low pressure
system. 850mb moisture convergence will also be anomalously high
over us during this time. This brings the chance of a narrow
swath of rainfall in excess of 1" during this period. With this
synoptic setup, highest rainfall usually occurs around and just
north of a warm front/stalled boundary. Models show this
boundary either over our northern zones or just north of them.
Even through the heaviest rain may occur just north of the CWA,
rain will still be likely across the entire forecast area with a
low chance of an embedded thunderstorm. A strong cold front
will then pass through late at night with rain chances
diminishing and NW winds beginning to increase.

Record high minimum temperatures may be tied or set today. See the
climate below for the current records.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
The cold front will move east of the region on Friday with a
tight pressure gradient developing. Gusty conditions on Friday
can be expected with gusts reaching 40-50 mph by Friday
afternoon into the first part of Friday night. A few isolated
peak gusts to 60 mph can not be ruled out. With peak foliage
occurring across parts of our region would expect to see some
tree damage with this event. At this time, we do not think wide
spread wind gusts will reach high wind warning criteria, however
it is likely wind advisories will be issued later today for the
entire region.

Overall the day should be mainly dry, with just the chance
of a few widely scattered showers and sprinkles with the passage
of another shortwave. Despite the cold front coming through, the
surge of cold air wont enter the region until Friday night, so
expect temperatures to be in the middle and upper 60s on Friday.

The more noticeably cooler air comes in Friday night as the
winds become more NW. By late Friday night wind chills will fall
into the lower 30s across the far northern sections.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The pressure gradient gradually relaxes through the day Saturday
A lighter west, then southwest flow is expected for the
remainder of the weekend. By Sunday afternoon coastal areas will
notice more of an onshore wind, with gusts potentially reaching 25
mph along south facing shorelines. A warm front will attempt to
approach into Sunday night; this can bring more in the way of clouds
late Sunday into Sunday night. A shower or two cannot be ruled out
across far northern and northwestern zones, but for now chose to
keep things dry. The question then into early next week is how far
north does the warm front get. For now the thinking is that Monday
will be a warm and dry day, with some 80s possible across western
and interior sections. Another frontal boundary will then attempt to
draw closer with a shortwave back to the southwest for later Monday
night into Tuesday. During this timeframe chance POPs get
introduced. The frontal system may then linger into Wednesday with
some disagreement as to whether high pressure can nose down from the
north, at least momentarily on Wednesday. Chose to keep some clouds
and the chance for showers and unsettled conditions towards the
middle of next week.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Challenging forecast for next 24 hours with a frontal boundary over
the area. A cold front will then come through roughly from 07Z to
10Z Friday.

Mainly VFR, outside of scattered MVFR vsby this morning in -shra for
most terminals. The exception being KGON, where IFR/LIFR ceilings
may remain in place to the east of the stalled warm front. Will have
to monitor if these low ceilings work west towards KBDR and KISP
later this morning into afternoon in easterly flow. VFR, occasional
MVFR in shra will continue across the NYC/NE NJ terminals today into
this evening, with MVFR/IFR ceilings to the north and east due to
close proximity of the frontal boundary and/or more numerous
shower activity.

Timing of shower activity will be a challenge all day. Shower
activity across E PA this morning expected to work into NYC/NJ
terminals by 10z and then pts east by 12z. With weak instability
aloft, there is a low potential for isolated tsra. Scattered shower
activity will likely prevail across northern terminals through the
day/evening, while NYC/NJ terminals have potential for a break in
precip late morning/early afternoon before next impulse approaches
for late afternoon/evening with increase potential for showers and
isolated tsra. Potential for a weakening line of organized tsra to
approach the region ahead of cold front btwn 02z and 06z.

Light and variable winds early this morning will become S/SW
around 10 kt across the NYC and Lower Hudson Valley terminals
this morning, but remaining E/SE 5-10 kt at the CT and LI
terminals. S/SW winds increase to 10-15 kt with gusts to 20 kt
possible this evening, and potential low-level wind shear for
Eastern terminals between 00 and 06z with SW winds of 45-50kt at
2kft.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Challenging wind, ceiling, and shower coverage/timing forecast today
due to the close proximity of a frontal boundary. Isolated TSRA
possible for NYC/NJ KHPN and KSWF terminals late this afternoon into
evening. Amendments are expected.

Haze forecast for KJFK is high today, low for KEWR and KLGA.

.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Late Tonight...MVFR or lower at times with SHRA and isolated TSRA.
Cold frontal passage between 07 and 10z, with wind shift to W/NW 15-
20g25kt.
.Fri...VFR with WNW wind gusts to 30-35kt.
.Sat...VFR with NW winds gusts to 25kt.
.Sun...VFR with light winds.
.Mon...VFR with SW flow.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Sub SCA conditions expected today with a frontal boundary draped
through the area. Seas will generally remain between 3 and 4 ft,
mainly in a southerly swell.

Seas look to increase to 5-7 ft tonight. So will go ahead and
hoist a Small Craft Advisory for tonight and the first part of
Friday. By Friday afternoon, the gradient tightens up quite a bit,
resulting in gale force gusts across all of our near shore waters.
Base on Bufkit soundings it should take until Friday night for the
gale force gusts to start mixing down to impact the remainder of the
forecast waters. Conditions gradually improve during the second half
of Saturday, with conditions finally falling below SCA levels
Saturday night.

&&

.HYDROLOGY...
Rain amounts of around a half inch to an inch are expected through
tonight with the potential for local amounts exceeding one inch. No
hydrologic concerns at this time for this event.

&&

.TIDES/COASTAL FLOODING...
With spring tides, less than 3/4 ft surge needed for minor coastal
flooding in the most vulnerable coastal/shoreline locales along W
Great South Bay, Jamaica Bay, and W LI Sound tonight.

With second day of light E/SE flow and building southerly swells,
expecting surge to be a bit higher for tonight high tide. More
widespread minor flooding likely along W Great South Bay, Jamaica
Bay, and S Fairfield and S Westchester with tonight high tide,
with localized minor into lower NY Harbor and W LI Sound.

&&

.CLIMATE...
The following are the record high minimum temperatures for April
29th:

NYC 64
LGA 65
JFK 60
ISP 57
BDR 59
EWR 65

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory from 1 AM to 3 AM EDT Friday for CTZ009.
NY...Coastal Flood Advisory from 1 AM to 3 AM EDT Friday for NYZ071.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Friday for NYZ178-179.
NJ...None.
MARINE...Gale Watch from Friday afternoon through late Friday night for
     ANZ331-332-335-338-340-345-350-353-355.
     Small Craft Advisory from 6 PM this evening to noon EDT Friday
     for ANZ350-353-355.

&&

SYNOPSIS...BC/JE
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...BC/JE
AVIATION...NV
MARINE...BC/JE
HYDROLOGY...BC
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Apr 28, 4:03 PM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
403 PM EDT Wed Apr 28 2021

CTZ007>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-292015-
Northern Middlesex-Northern New London-Southern Fairfield-
Southern New Haven-Southern Middlesex-Southern New London-
Eastern Passaic-Hudson-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
403 PM EDT Wed Apr 28 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This evening and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-292015-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
403 PM EDT Wed Apr 28 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This evening and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale conditions possible Friday afternoon into Friday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-NJZ002-103-NYZ067>070-292015-
Northern Fairfield-Northern New Haven-Western Passaic-Western Bergen-
Orange-Putnam-Rockland-Northern Westchester-
403 PM EDT Wed Apr 28 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This evening and tonight.

An isolated strong to severe thunderstorm, with a wind and hail
threat is possible this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:23 PM EDTSpecial Weather StatementOKXRockland, Westchester52 min
Apr 28, 8:39 PM EDTSpecial Weather StatementOKXRockland51 min
Apr 28, 8:45 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland30 min
Apr 28, 8:59 PM EDTSpecial Weather StatementOKXSuffolk31 min
Apr 28, 9:13 PM EDTSpecial Weather StatementOKXBronx, New York, Queens32 min
Apr 28, 9:17 PM EDTSpecial Weather StatementOKXSuffolk43 min
Apr 28, 9:26 PM EDTSpecial Marine WarningOKX64 min
Apr 29, 3:47 AM EDTCoastal Flood StatementOKXKings, Nassau, Richmond, Suffolk23 hr
Apr 29, 3:47 AM EDTCoastal Flood AdvisoryOKXNassau, Queens, Westchester23 hr
Apr 29, 4:26 AM EDTSmall Craft AdvisoryOKX26 hr
Apr 29, 3:30 PM EDTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more36 hr
Apr 29, 3:33 PM EDTGale WarningOKX38 hr

Nearby

Gale Watches in New York, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.